Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at May 22, 2008, 10:39 AM CDT for 27 counties in Texas. It took effect at May 22, 2008, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 10:39 AM CDT (15:39 UTC)
- In effect from
- May 22, 2008, 11:00 AM CDT
- Expired
- May 22, 2008, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 27 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 41 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2223 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 221539 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1039 AM CDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM UNTIL 8 PM FOR AREAS WEST OF A LINE FROM SHERMAN TO WACO TO LAMPASAS... .STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED ACROSS THE ADVISORY AREA IN RESPONSE TO A STRONG LOW PRESSURE SYSTEM OVER THE COLORADO PLAINS. TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-230100- /O.NEW.KFWD.WI.Y.0020.080522T1600Z-080523T0100Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS- CORYELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... LAMPASAS...COPPERAS COVE...GATESVILLE...WACO 1039 AM CDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED ACROSS THE ADVISORY AREA IN RESPONSE TO A STRONG LOW PRESSURE SYSTEM OVER THE COLORADO PLAINS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 85/82
1 follow-up statement
000 WWUS74 KFWD 230100 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 800 PM CDT THU MAY 22 2008 ...THE WIND ADVISORY WILL EXPIRE AT 8 PM... .GUSTY SOUTHEASTERLY WINDS WILL DECREASE AS SUNSET APPROACHES. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-230200- /O.EXP.KFWD.WI.Y.0020.000000T0000Z-080523T0100Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS- CORYELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... LAMPASAS...COPPERAS COVE...GATESVILLE...WACO 800 PM CDT THU MAY 22 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. GUSTY SOUTHEASTERLY WINDS WILL DECREASE AS SUNSET APPROACHES. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 22, 5:34 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 22, 5:34 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 534 AM CDT THU MAY 22 2008 .AVIATION... STRATUS NOW COVERS MOST OF NORTH TEXAS AND SHOULD REMAIN IN THE MVFR RANGE BEFORE LIFTING/BURNING OFF BY 16Z. EXPECT A SCT-BKN VFR DECK FOR MUCH OF THE DAY. GUSTY SSE WINDS WILL PERSIST AS LOW PRESSURE DEEPENS ALONG THE ROCKIES. WINDS WILL INCREASE LATER THIS MORNING WITH SPEEDS AROUND 17G27KT FORECAST UNTIL WINDS DECOUPLE AFTER SUNSET. STRATUS LOOKS PROBABLY AGAIN FRI MORNING WITH PERHAPS SLIGHTLY LOWER DECKS. SH/13 && .PREV DISCUSSION... /ISSUED 345 AM CDT THU MAY 22 2008/ DISCUSSION...LITTLE CHANGE TO THE PREVIOUS FORECAST WITH LARGE UPPER LEVEL CYCLONE EXPECTED TO REMAIN OVER THE WESTERN US AS PART OF A LARGER OMEGA BLOCKING PATTERN. THIS WILL KEEP NORTH TEXAS UNDER WEAK RIDGING AND JUST ON THE FAR EAST SIDE OF BETTER UPPER LEVEL SUPPORT FOR THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. A WEAK S/W NOTED ON WATER VAPOR IMAGERY IS MOVING THROUGH DEEP SOUTH TEXAS THIS MORNING AND WILL CROSS EAST TEXAS LATER TODAY. THIS MAY BE ENOUGH TO GENERATE A FEW THUNDERSTORMS THROUGH THIS AFTERNOON ACROSS NORTH TEXAS BUT AREAL COVERAGE IS EXPECTED TO BE LOW. FORT WORTH VAD WIND PROFILE INDICATED 61 KTS AT 3500FT THIS MORNING...FEEDING INTO DEEP LEE CYCLONE. SEVERAL REPORTING SITES INDICATE GUSTS TO 30 KTS AT THE SURFACE...BUT EXPECT THIS TO DECREASE A BIT BY MID MORNING. WILL STILL BE WINDY TODAY WITH SUSTAINED SPEEDS IN THE 20 TO 30 MPH RANGE BY MIDDAY. NO WIND ADVISORY ATTM...BUT IF WINDS CRANK HIGHER THAN EXPECTED...MAY NEED TO ISSUE ONE LATER. WARM...MUGGY...AND BREEZY CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS WITH ONLY SOME SUMMER LIKE SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON THROUGH MONDAY. ANY CONVECTION ACROSS NORTH TEXAS WILL LIKELY BE DIURNALLY DRIVEN...DYING OFF AT NIGHT AWAY FROM BETTER UPPER FORCING IN PROXIMITY TO UPPER LOW OUT WEST. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 91 75 94 77 / 20 10 10 10 WACO, TX 92 75 94 75 / 20 10 10 10 PARIS, TX 87 71 91 74 / 20 10 10 10 DENTON, TX 90 75 93 75 / 20 10 10 10 MCKINNEY, TX 88 74 92 75 / 20 10 10 10 DALLAS, TX 91 75 94 77 / 20 10 10 10 TERRELL, TX 90 73 93 75 / 20 10 10 10 CORSICANA, TX 91 75 91 74 / 20 10 10 10 TEMPLE, TX 92 75 95 74 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 91/13
Hazardous weather outlook, May 22, 3:15 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CDT THU MAY 22 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 315 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HALF OF NORTH TEXAS THIS AFTERNOON. A FEW STORMS COULD BE STRONG WITH SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... WIDELY SCATTERED...STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS WESTERN PARTS OF NORTH TEXAS...THEN OVER ALL OF NORTH TEXAS SATURDAY THROUGH MONDAY IN THE AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND VERY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF INTERSTATE 35 THIS AFTERNOON AND EVENING. 13
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.